Home > Journals > Medicina e Chirurgia della Caviglia e del Piede > Past Issues > Chirurgia Del Piede 2006 April;30(1) > Chirurgia Del Piede 2006 April;30(1):37-40

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MEDICINA E CHIRURGIA DELLA CAVIGLIA E DEL PIEDE

A Journal on Physiopathology and Surgery of the Foot


Indexed/Abstracted in: EMBASE, Scopus

 

CASE REPORTS  


Chirurgia Del Piede 2006 April;30(1):37-40

Copyright © 2006 EDIZIONI MINERVA MEDICA

language: Italian

A rare case of bilateral and simultaneous Achilles tendon rupture after Levofloxacin therapy

Fadda M., Piras S., Manunta A., Zirattu G.

Istituto di Clinica Ortopedica, Università degli Studi Di Sassari, Sassari


PDF  


The Authors report a rare case of spontaneous, bilateral and simoultaneous Achilles tendon rupture in a patient of 53 years old undergone to cronic corticosteroid therapy to the treatment of multiple sclerosis, and who have took for ten days Levofloxacin for a abscess tooth disease. After surgical therapy (and to and plastic surgery of tendons) realized in different moment and after the normal post operative immobilization period, by a specific rehabilitative program to walk we have obtained the completely recovery. By ultrastructural analysis we have seen the hypocellularity with areas of necrosis and fibrosis alternate to areas of low flux of blood, increased of no collagenic extracells matrix, lipid degeneration, a general decrease of the fibrils diameter and an increase in the distance between the collagenous fibrils. The Authors recommend as pathogenetic mechanism of istant bilateral broken achilleous tendon a degenerative and chronic disease characterized by ischemic processes due to a chronic of Levofloxacin, and suggest to avoid the use of this antibiotic category (Fluoroquinolone) especially in those patients supporting corticosteroid therapy.

top of page

Publication History

Cite this article as

Corresponding author e-mail